ANUP K. CHAKRABORTY, M.D.; ROBERT B. DREISIN, M.D.
Pulmonary hemorrhage has been reported as a complication of both warfarin and heparin therapy (1), but this complication is uncommon. We report a patient who presented with hemothorax and pulmonary masses owing to intrapulmonary hematomas associated with uncontrolled anticoagulation.
A 72-year-patient had been receiving warfarin since 1970 after implantation of a Starr-Edwards prosthesis for aortic stenosis. In December 1978 he presented with shortness of breath and pleuritic left chest pain of recent onset. One week before
hospitalization he had expectorated blood-streaked sputum. He had complained of a poor appetite and weight loss during the previous month. He had a history
ANUP K. CHAKRABORTY, ROBERT B. DREISIN. Pulmonary Hematoma Secondary to Anticoagulant Therapy. Ann Intern Med. 1982;96:67–69. doi: 10.7326/0003-4819-96-1-67
Download citation file:
Published: Ann Intern Med. 1982;96(1):67-69.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use